Alert archive / Colorado / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 179, NWS Pueblo, CO

July 26, 2018Kiowa County, Prowers County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2018, 7:41 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2018, 7:41 PM MDT (01:41 UTC)
Expired
Jul 26, 2018, 8:12 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Kiowa County, CO, Prowers County, CO

The radar

The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2018-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 130 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2018-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
130 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
2250 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

357 
WUUS55 KPUB 270141
SVRPUB
COC061-099-270230-
/O.NEW.KPUB.SV.W.0179.180727T0141Z-180727T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
741 PM MDT THU JUL 26 2018

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northeastern Prowers County in southeastern Colorado...
  Eastern Kiowa County in southeastern Colorado...

* Until 830 PM MDT.

* At 740 PM MDT, a severe thunderstorm was located near Sheridan
  Lake, or 21 miles south of Cheyenne Wells, moving south at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sheridan Lake and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3822 10235 3859 10232 3860 10208 3842 10204
      3821 10205
TIME...MOT...LOC 0140Z 351DEG 28KT 3852 10223 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
3 follow-up statements
216 
WWUS55 KPUB 270148
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
748 PM MDT THU JUL 26 2018

COC061-099-270230-
/O.CON.KPUB.SV.W.0179.000000T0000Z-180727T0230Z/
Prowers CO-Kiowa CO-
748 PM MDT THU JUL 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...

At 748 PM MDT, a severe thunderstorm was located near Sheridan Lake,
or 24 miles south of Cheyenne Wells, moving south at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sheridan Lake and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3822 10235 3857 10231 3860 10208 3842 10204
      3821 10205
TIME...MOT...LOC 0148Z 358DEG 24KT 3847 10224 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
231 
WWUS55 KPUB 270203
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
803 PM MDT THU JUL 26 2018

COC061-099-270230-
/O.CON.KPUB.SV.W.0179.000000T0000Z-180727T0230Z/
Prowers CO-Kiowa CO-
803 PM MDT THU JUL 26 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...

At 803 PM MDT, a severe thunderstorm was located 8 miles southeast of
Sheridan Lake, or 24 miles northwest of Coolidge, moving south at 30
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sheridan Lake and Towner. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3822 10233 3849 10229 3850 10206 3842 10204
      3821 10205
TIME...MOT...LOC 0203Z 351DEG 28KT 3835 10222 

HAIL...1.00IN
WIND...60MPH
 
$$

MOORE
926 
WWUS55 KPUB 270212
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
812 PM MDT THU JUL 26 2018

COC061-099-270222-
/O.CAN.KPUB.SV.W.0179.000000T0000Z-180727T0230Z/
Prowers CO-Kiowa CO-
812 PM MDT THU JUL 26 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.

LAT...LON 3822 10233 3849 10229 3850 10206 3842 10204
      3821 10205
TIME...MOT...LOC 0210Z 351DEG 28KT 3828 10221 

$$

MOORE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:40 PM MDT, 4 hours 1 minute earlier.

Area forecast discussion, Jul 26, 3:40 PM MDT, 4 hours 1 minute before
Area Forecast Discussion
National Weather Service Pueblo CO
340 PM MDT Thu Jul 26 2018

.SHORT TERM...(This evening through Friday)
Issued at 340 PM MDT Thu Jul 26 2018

...More Thunderstorms with Heavy Rain and Severe Potential This
Evening...

Storms so far today have had limited success sustaining themselves.
However, there is another shortwave headed southeast across
northeast Colorado this evening that will change that.  This will
help to increase activity as we move into the evening.  Shear is
better than yesterday and Mixed Layer CAPES are about the same as
yesterday, approximately 1,000 J/kg.  As the shortwave drops
southeast and gets into better position this evening, this should
help thunderstorms reach their full potential.  The shortwave will
increase the shear and instability as it moves across, thus allowing
the CAPE to be more fully utilized.  Primary concerns will be flash
flooding and hail up to golf ball size.  A Severe Thunderstorm Watch
is in effect for Teller and El Paso Counties, where the severe
threat is greatest tonight.

.LONG TERM...(Friday night through Thursday)
Issued at 340 PM MDT Thu Jul 26 2018

...Active Weather continues across southeast Colorado through the
Weekend...

Friday night-Monday...Latest model guidance continues to indicate an
active weather pattern, especially across the Eastern Mts and
Plains, as upper level high pressure amplifies across the Desert SW
and into the Great Basin through early next week. This will keep
moderate northwesterly flow aloft in place across the region, with
embedded short waves riding the periphery of the ridge across the
Northern Rockies and carving out a broad upper trough across
Northern High Plains and Upper Midwest through the day Monday.
Latest guidance does suggest slightly drier air working into western
portions of the state through the weekend, however, there will
enough moisture to support scattered afternoon and evening showers
and storms each day for western portions of the area. Across eastern
Colorado, there will be enough mid and upper level moisture, to work
with the embedded disturbances and low level upslope to support
scattered storms developing over the higher terrain each day, with
storms increasing in coverage and intensity as the move south and
east across the Plains through the late afternoon and evening hours.
Best coverage of storms looks to be late Sunday afternoon and night,
with models indicating increased low level moisture pooling along
and behind a cold front. With the moderate northwesterly flow aloft,
can't rule out strong to severe storms across Eastern Colorado
Saturday and Sunday, with damaging winds and large hail and heavy
rain the main threats. Monday looks to be a down day for convection
across Eastern Colorado with much cooler temperatures, however, that
will depend on the timing of the aforementioned Sunday front.

Tuesday-Thursday...Some model differences in later part of the
extended period, however, should see a decrease in storm coverage
and intensity, as subsidence and drier air works into the region.
There should be enough residual moisture to support more isolated
afternoon and evening storms, with the best coverage over the higher
terrain.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 340 PM MDT Thu Jul 26 2018

More storms moving through the area this evening, primarily
impacting KCOS and KPUB but also some threat at KALS.  Primary
concerns with storms for KCOS will be hail up to golf ball size,
wind gusts to 60 mph, locally heavy rain and lightning.  KPUB will
see the same threats, though hail size will be limited to about 1
inch.  KALS threats will primarily be wind gusts up to 50 mph,
locally heavy rain and lightning.  Generally VFR outside of
thunderstorm activity.  Thunderstorms will return tomorrow
afternoon.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...MW
AVIATION...LW
Hazardous weather outlook, Jul 26, 12:04 PM MDT, 7 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1204 PM MDT Thu Jul 26 2018

COZ058>089-093>099-271815-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1204 PM MDT Thu Jul 26 2018

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected to develop over the mountains
this afternoon, with storms moving southeast across interior
valleys, the I-25 Corridor and the eastern plains late this
afternoon and into the evening. A few severe storms, producing heavy
rain, wind gusts over 60 mph and hail up to golf ball size, will
be possible over the I-25 Corridor and eastern plains today, mainly
late this afternoon and into the evening hours. Any thunderstorm
that forms today will be capable of producing brief heavy rainfall,
wind gusts to 45 mph, hail up to nickel size and lightning. If
storms move over area burn scars, flash flooding will be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Daily scattered thunderstorms are expected across the mountains
and plains through Sunday, with a decrease in coverage expected
starting early next week. Storms each day will have the potential
to produce small hail, winds to 45 mph, frequent cloud to ground
lightning, and heavy rainfall. A couple of storms could be severe,
with hail to the size of golf balls, and winds gusting to 60 mph.
Burn scars and urban areas will continue to be at risk for flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible this afternoon and tonight across the eastern mountains and
southeast plains.

50/50

In the hours before

Special weather statement, Jul 26, 5:49 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Pueblo CO
549 PM MDT THU JUL 26 2018

COZ084-085-270015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
549 PM MDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY
UNTIL 615 PM MDT...

At 548 PM MDT, Doppler radar was tracking a strong thunderstorm over
Black Forest, or 13 miles north of Colorado Springs, moving southeast
at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Colorado Springs, Monument, and Black Forest.

A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
east central Colorado.

LAT...LON 3905 10486 3912 10467 3888 10445 3878 10473
TIME...MOT...LOC 2348Z 334DEG 21KT 3902 10473

28
Special weather statement, Jul 26, 6:10 PM MDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Pueblo CO
610 PM MDT THU JUL 26 2018

COZ086-270045-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
610 PM MDT THU JUL 26 2018

...SPECIAL WEATHER STATEMENT...

At 610 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pinon, or 11 miles north of Pueblo, moving south at 20 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Pueblo, Pinon and Pueblo West.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3849 10463 3849 10446 3826 10447 3826 10471
TIME...MOT...LOC 0010Z 002DEG 18KT 3844 10458

MOORE
Special weather statement, Jul 26, 6:35 PM MDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
635 PM MDT THU JUL 26 2018

COZ095-096-270100-
Western Kiowa County CO-Eastern Kiowa County CO-
635 PM MDT THU JUL 26 2018

...SPECIAL WEATHER STATEMENT...

At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Eads, or 26 miles southwest of Cheyenne Wells, moving
south at 30 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Eads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3838 10258 3835 10285 3862 10281 3861 10266
TIME...MOT...LOC 0035Z 353DEG 26KT 3859 10275

MOORE
Local storm report, Jul 26, 7:25 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT THU JUL 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     FLASH FLOOD      9 SSW WETMORE           38.12N 105.15W
07/26/2018                   CUSTER             CO   LAW ENFORCEMENT

            HIGHWAY 165 IN CUSTER COUNTY CLOSED DUE TO
            FLOODING.

&&
Special weather statement, Jul 26, 7:32 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
732 PM MDT THU JUL 26 2018

COZ096-098-270215-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
732 PM MDT THU JUL 26 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 815 PM MDT...

At 731 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Sheridan Lake, or 18 miles south of Cheyenne
Wells, moving south at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Sheridan Lake and Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.

&&

LAT...LON 3816 10234 3862 10241 3862 10205 3860 10204
      3816 10205
TIME...MOT...LOC 0131Z 352DEG 33KT 3857 10223

MOORE
Local storm report, Jul 26, 7:38 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
738 PM MDT THU JUL 26 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     HEAVY RAIN       7 NW SAN ISABEL         38.06N 105.14W
07/26/2018  M1.30 INCH       CUSTER             CO   TRAINED SPOTTER

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 6:09 PM MDTFlash Flood WarningPUBCuster, Pueblo3 hr
Jul 26, 6:10 PM MDTSpecial Weather StatementPUBPueblo35 min
Jul 26, 6:35 PM MDTSpecial Weather StatementPUBKiowa25 min
Jul 27, 2:04 AM MDTSpecial Weather StatementPUBBent41 min
Jul 27, 2:50 AM MDTSpecial Weather StatementPUBBaca40 min
Jul 27, 3:37 AM MDTSpecial Weather StatementPUBBaca38 min
Jul 27, 12:16 PM MDTSpecial Weather StatementPUBConejos44 min
Jul 27, 12:43 PM MDTSpecial Weather StatementPUBCostilla47 min
Jul 27, 12:55 PM MDTSpecial Weather StatementPUBChaffee35 min
Jul 27, 1:04 PM MDTSevere Thunderstorm WarningPUBChaffee, Fremont26 min
Jul 27, 1:23 PM MDTSpecial Weather StatementPUBFremont52 min
Jul 27, 1:32 PM MDTSpecial Weather StatementPUBFremont28 min
Jul 27, 1:43 PM MDTSpecial Weather StatementPUBEl Paso47 min
Jul 27, 1:49 PM MDTFlash Flood WarningPUBHuerfano3 hr
Jul 27, 2:16 PM MDTSpecial Weather StatementPUBFremont44 min
Jul 27, 2:40 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo35 min
Jul 27, 2:49 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo26 min
Jul 27, 2:51 PM MDTFlash Flood WarningPUBCuster, Pueblo105 min
Jul 27, 3:03 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo27 min
Jul 27, 3:14 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo31 min
Jul 27, 3:29 PM MDTSevere Thunderstorm WarningPUBCuster, Pueblo16 min
Jul 27, 3:40 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo35 min
Jul 27, 3:43 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo32 min
Jul 27, 4:11 PM MDTSevere Thunderstorm WarningPUBPueblo34 min
Jul 27, 4:50 PM MDTSpecial Weather StatementPUBOtero25 min
Jul 27, 5:50 PM MDTSpecial Weather StatementPUBBent25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.